Wisconsin, 2004

Hail in Wisconsin, June 8, 2004

June 8, 2004 · NWS GRB · 1 event in 1 county or zone

Large hail fell at New Holstein as thunderstorms, that developed ahead of an approaching front, moved through the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

Large hail fell at New Holstein as thunderstorms, that developed ahead of an approaching front, moved through the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 8, 2:15 PM CST, 1 hour 23 minutes earlier.

Area forecast discussion, Jun 8, 2:15 PM CST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
315 PM CDT TUE JUN 8 2004

.SHORT TERM...TONIGHT AND WEDNESDAY. FORECAST FOCUS ON SEVERE POTENTIAL
TONIGHT AND PRECIPITATION CHANCES WEDNESDAY.

ATMOSPHERE WILL BE UNSTABLE EARLY THIS EVENING AS CAPES ARE 2500 TO 3500
J/KG WITH -5 TO -7 LI/S. HOWEVER THE SHEAR IS STILL PALTRY WITH HELICITY
VALUES WELL BELOW 100 AS THE ATMOSPHERE IS MOSTLY UNIDIRECTIONAL WITH
ONLY 30 KTS AT 500MB. WITH THIS PROFILE IT APPEARS THAT WIND DAMAGE WILL
NOT BE AS MUCH OF A THREAT AS LARGE HAIL WILL. AS FAR AS STORM TYPE THE
PROFILE DOES NOT REALLY SUPPORT SUPERCELLS SO SEVERE WEATHER WOULD COME
IN THE FORM OF MULTICELL LINES EARLY THIS EVENING. THE SEVERE THREAT
WILL DIMINISH AS THE ATMOSPHERE STABILIZES AROUND MIDNIGHT AND THE FRONT
PUSHES INTO THE CWA BY MIDNIGHT.

THE FRONT WILL SLOWLY SAG SOUTH INTO SOUTHERN WISCONSIN WEDNESDAY
AFTERNOON WITH MORE SHOWERS AND THUNDERSTORMS ALONG AND BEHIND THE
FRONT. THE CHANCE FOR THUNDERSTORMS WILL DIMINISH FROM NORTH TO SOUTH AS
THE DYNAMICS AND THE FRONT SAG SOUTHWARD DURING THE DAY. THE CLOUDS AND
COOL NORTHEAST WINDS BEHIND THE FRONT WILL MEAN HIGHS WILL BE 15 TO 20
DEGREES BELOW TODAY/S HIGHS.

.LONG TERM...WEDNESDAY NIGHT THROUGH NEXT TUESDAY. PRECIPITATION IS THE
MAIN CONCERN DURING THIS PART OF THE FORECAST. PCPN CHANCES SHOULD BE
CONFINED TO THE SOUTHERN PART OF THE CWA ON WEDNESDAY NIGHT AS HIGH
PRESSURE BUILDS INTO THE STATE. THEN DRY WEATHER CAN BE EXPECTED ON
THURSDAY AND THURSDAY NIGHT WITH THE SURFACE HIGH AND MID LEVEL RIDGE
THE DOMINANT FEATURES. AS THESE FEATURES MOVE TO THE EAST...PCPN CHANCES
WILL OVERSPREAD THE CWA AGAIN ON FRIDAY. THE NEXT LOW SHOULD MOVE AWAY
FROM THE STATE EARLY NEXT WEEK WITH HIGH PRESSURE BUILDING INTO THE CWA
AGAIN BY TUESDAY.

&&
.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

MG/KURIMSKI
WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jun 8, 5:15 AM CST, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
615 AM CDT TUE JUN 8 2004

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-091115-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
615 AM CDT TUE JUN 8 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA
THIS AFTERNOON AND EVENING. VERY WARM AND HUMID AIR WILL COVER NORTHERN
AND CENTRAL WISCONSIN THIS AFTERNOON AHEAD OF A COLD FRONT APPROACHING
FROM MINNESOTA. THERE MAY BE SUFFICIENT INSTABILITY TO PRODUCE SEVERE
THUNDERSTORMS WITH DAMAGING WINDS AND HAIL THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF MORE THUNDERSTORMS DURING THE END OF THE WEEK AND
EARLY NEXT WEEK. WIDESPREAD SEVERE WEATHER IS UNLIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING.

RDM
WWW.CRH.NOAA.GOV/GRB

The radar

The Green Bay radar (KGRB), 61 km away, was scanning. The volume nearest the first event began at 21:36 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Calumet

When
June 8, 3:38 PM CST
Where
Calumet County, New Holstein
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
43.950, -88.083

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2004Every state in 2004This day in weather historyWarnings in Wisconsin, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410970.